Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 23, NWS Fort Worth, TX

May 27, 2000Fannin County, Texas

NWS Fort Worth, TX issued this flash flood warning at May 27, 2000, 6:03 PM CDT for Fannin County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2000, 6:03 PM CDT (23:03 UTC)
Expired
May 27, 2000, 9:00 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Fannin County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 159 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2630 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2630 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
311 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 272304
FFWFWD
TXC147-280200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
603 PM CDT SAT MAY 27 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FANNIN COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 900 PM CDT

* AT 603 PM CDT...AMATEUR RADIO WEATHER SPOTTERS REPORTED FLASH
  FLOODING IN THE SOUTHERN PORTIONS OF FANNIN COUNTY.  SEVERAL
  LOCATIONS HAVE RECEIVED RAINFALL AMOUNTS OVER 3 INCHES IN THE
  PAST HOUR.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LA2T...LON 3369 9635 3337 9633 3342 9587 3373 9585

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 27, 3:15 PM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, May 27, 3:15 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
315 PM CDT SAT MAY 27 2000

...UPDATED TO ADD FLASH FLOOD WATCH FOR NORTHERN 1/3 NORTH TEXAS...

WITH VERY HIGH CAPE AND INSTABILITIES...SEVERE THUNDERSTORMS WILL
CONTINUE TO DEVELOP ALONG WEAK COOL FRONT/OUTFLOW BOUNDARY AND SPREAD
EAST AND SOUTHEAST ACROSS THE REMAINDER OF NORTH TEXAS THE REST OF
THE AFTERNOON AND TONIGHT.  STORMS HAVE SLOWED IN FORWARD SPEED
WHICH MAY CREATE POTENTIAL FOR FLASH FLOODING.  RIDGE BUILDS
INTO WEST TEXAS SUNDAY AND OVER ALL OF TEXAS BY MONDAY. WITH LOWER
DEWPOINTS ACROSS NORTH TEXAS...AFTERNOON HIGHS WILL BE CONSIDERABLY
WARMER THAN THE PAST WEEK...WITH THE HOTTEST WEATHER OF THE YEAR SO
FAR ACROSS THE EASTERN 2/3 NORTH TEXAS BY MID WEEK.

DFW  67/92/70/97   4000
ACT  68/92/69/97   4000

.FTW...FLASH FLOOD WATCH NORTH OF A LINE FROM BRECKENRIDGE TO
       WEATHERFORD...TO FORT WORTH...TO DALLAS...TO GREENVILLE...TO
       SULPHUR SPRINGS.

59

In the hours before

Local storm report, May 27, 3:35 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
335 PM CDT SAT MAY 27 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0222 PM    ANTELOPE                  TX   0.88 INCH HAIL
05/27/00   JACK                           NICKEL HAIL IN
                                          ANTELOPE. REPORTED BY
                                          AMATEUR RADIO SPOTTERS

0225 PM    MARKLEY                   TX   2.75 INCH HAIL
05/27/00   YOUNG                          BASEBALL HAIL JUST WEST
                                          OF MARKLEY. REPORTED BY
                                          GRAHAM FIRE DEPARTMENT
                                          SPOTTERS.

0240 PM    15 W JACKSBORO            TX   TORNADO
05/27/00   JACK                           TORNADO ON GROUND 15
                                          WEST OF JACKSBORO.
                                          REPORTED BY AMATEUR
                                          RADIO SPOTTERS.

0251 PM    ANTELOPE                  TX   4.00 INCH HAIL
05/27/00   JACK                           GRAPEFRUIT SIZED HAIL 3
                                          MILES SOUTH OF HIGHWAY 16
                                          AND 281 INTERSECTION
                                          WEST OF ANTELOPE.
                                          REPORTED BY AMATEUR
                                          RADIO SPOTTERS.

0305 PM    2 S ELIASVILLE            TX   1.75 INCH HAIL
05/27/00   STEPHENS                       GOLFBALL HAIL 2 MILES
                                          SOUTH OF ELIASVILLE IN
                                          STEPHENS COUNTY.
                                          REPORTED BY GRAHAM FIRE
                                          DEPARTMENT SPOTTERS.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:53 PM CDTSevere Thunderstorm WarningFWDYoung67 min
May 26, 8:02 PM CDTTornado WarningFWDYoung28 min
May 26, 8:30 PM CDTTornado WarningFWDYoung30 min
May 26, 8:57 PM CDTSevere Thunderstorm WarningFWDJack63 min
May 26, 9:02 PM CDTSevere Thunderstorm WarningFWDYoung58 min
May 26, 10:00 PM CDTSevere Thunderstorm WarningFWDMontague, Wise60 min
May 26, 10:55 PM CDTSevere Thunderstorm WarningFWDCooke65 min
May 26, 11:16 PM CDTSevere Thunderstorm WarningFWDDenton59 min
May 26, 11:24 PM CDTSevere Thunderstorm WarningFWDGrayson66 min
May 27, 1:26 PM CDTSevere Thunderstorm WarningFWDYoung64 min
May 27, 1:55 PM CDTSevere Thunderstorm WarningFWDJack65 min
May 27, 2:20 PM CDTTornado WarningFWDJack40 min
May 27, 2:30 PM CDTSevere Thunderstorm WarningFWDYoung45 min
May 27, 2:43 PM CDTTornado WarningFWDYoung32 min
May 27, 2:48 PM CDTSevere Thunderstorm WarningFWDStephens57 min
May 27, 2:58 PM CDTSevere Thunderstorm WarningFWDJack62 min
May 27, 3:01 PM CDTSevere Thunderstorm WarningFWDGrayson59 min
May 27, 3:16 PM CDTSevere Thunderstorm WarningFWDPalo Pinto59 min
May 27, 3:24 PM CDTSevere Thunderstorm WarningFWDDenton51 min
May 27, 3:45 PM CDTSevere Thunderstorm WarningFWDWise60 min
May 27, 3:50 PM CDTSevere Thunderstorm WarningFWDStephens25 min
May 27, 4:04 PM CDTSevere Thunderstorm WarningFWDCooke, Grayson56 min
May 27, 4:10 PM CDTSevere Thunderstorm WarningFWDParker65 min
May 27, 4:15 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Stephens60 min
May 27, 4:17 PM CDTSevere Thunderstorm WarningFWDFannin43 min
May 27, 4:25 PM CDTSevere Thunderstorm WarningFWDDenton, Tarrant50 min
May 27, 4:52 PM CDTSevere Thunderstorm WarningFWDEastland53 min
May 27, 4:53 PM CDTSevere Thunderstorm WarningFWDGrayson67 min
May 27, 5:03 PM CDTSevere Thunderstorm WarningFWDCollin57 min
May 27, 5:12 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Stephens63 min
May 27, 5:18 PM CDTSevere Thunderstorm WarningFWDDenton42 min
May 27, 5:19 PM CDTSevere Thunderstorm WarningFWDLamar41 min
May 27, 5:28 PM CDTTornado WarningFWDFannin32 min
May 27, 5:42 PM CDTSevere Thunderstorm WarningFWDDallas33 min
May 27, 5:47 PM CDTSevere Thunderstorm WarningFWDEastland58 min
May 27, 5:53 PM CDTTornado WarningFWDHunt37 min
May 27, 6:00 PM CDTTornado WarningFWDFannin30 min
May 27, 6:10 PM CDTSevere Thunderstorm WarningFWDDelta, Lamar65 min
May 27, 6:14 PM CDTFlash Flood WarningFWDEastland3 hr
May 27, 6:19 PM CDTTornado WarningFWDDelta26 min
May 27, 6:23 PM CDTSevere Thunderstorm WarningFWDEllis52 min
May 27, 6:24 PM CDTSevere Thunderstorm WarningFWDHopkins66 min
May 27, 6:39 PM CDTTornado WarningFWDHopkins36 min
May 27, 6:58 PM CDTSevere Thunderstorm WarningFWDHill62 min

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.